Rituximab infusion

Hi I'm 48 yes old and I've had systemic lupus for 13 years.I started having Rituximab infusion every 6 months.After my first course I became neutropenic so I only have half a dose now every 6 months.it makes me feel poorly having it so it has to be given slowly and I usually feel poorly for few days after too.I don't tend to feel any different until a few months after I've had it.Then I have a few months feeling better before I have it again. Does anyone else have Rituximab infusion and if so how are you?

7 Replies

oldestnewest
  • Hi.

    I have had two infusions now. It also makes me feel poorly whilst having it, completely wipes me out and feel rough for a few weeks.

    I found that the effects run out about a few weeks to a month before my next infusion is due.

    I am reducing steroids at the moment and struggling with that as I get really bad aches and sweats, feels like lupus is coming back 😟 but normally settle on the lower dose after a few weeks.

    Think I thought rituximab would make me feel completely better and be a miracle but I suppose the reality is that lupus will always be there to some capacity.

    Jo x

  • Hi Joanne: How frequently do you have your infusions? Glad ritux is helping....what are your Drs saying about the quality of your response (e.g. Is it possible positive effects could accumulate over time)?🍀

  • Hi Barnclown.

    I am having them every six months.

    They haven't really said anything other than it seems to be working and he doesn't expect me to have any problems. Don't need to go back until my next infusion.

    Just hate the effects of coming down on the steroids, always panic thinking that lupus is coming back 😟

    Xx

  • Thanks! Hang on in there...glad you're here 👏 ....good place to be while coming down & feeling that temptation to panic. Take care😉XO

  • I had two infusions one in June the second July. I have SLE with Lung damage (Pulmonary Fibrosis). I was also give an infusion of Steroid each time so I felt great and could get up in the night and walk to the bathroom without my ambulatory oxygen also turn over in bed and not be breathless, I was so excited but unfortunately it was short lived as it was only the effects of the extra steroid.

    Now I am still feeling very breathless, not pain free and still having brain fog.

    My Rheumy had to have the funding for me which took three years to get but they have never used it for lung involvement before so he doesn't know how it will work for me.

    At the moment I am not feeling very well, I thought I would be able to go and do some gardening but I just can't. I am feeling very lethargic and having lots of acid reflux.

    In six months time I will be having some more Rituxamab.

  • I have had ritoximab for 2years. I am meant to have it every 6months but my doctors always give it to me as a last resort. Couple with the fact that it is expensive they have to get approval. So that makes me get the 4weeks dose every year. I feel rough, exhausted and bad headache. Bcos i have it for 4weeks i have a whole month of feeling rough but gradually i get better.

  • I've now had to stop rituximab infusions as became neutropenic each time and ended up being admitted and in isolation a few weeks after infusion.consultant doesn't want me to take the risk anymore.There is another infusion he's hoping we can get approval of but depends if hospital will fund it.well done to all those people that the rituximab is working for them.x

You may also like...